Arkansas, 2004

Damaging Wind in Arkansas, August 25, 2004

August 25, 2004 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 25, 2:00 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 25, 2:00 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT WED AUG 25 2004

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
MOST OF THE ENERGY ALOFT IS MOVING EAST QUICKLY ALONG THE NORTHERN
BORDER AND SHEARING OFF FROM THE SLOWER SHORT WAVE OVER THE ROCKIES.
THIS FITS WELL WITH A LACK OF FRONTAL PASSAGE AT THE SURFACE THROUGH
MOST OF THE SHORT TERM...UNTIL SATURDAY NIGHT. PASSAGE OF THE FRONT
WILL BE RATHER SLOW AND LACK-LUSTER ON ACCOUNT OF THE WEAK DYNAMICS
DRIVING IT. THE CURRENT SHORT TERM FORECAST REFLECTS THE SITUATION
WELL AND SEE NO REASON TO MAKE MAJOR CHANGES. POPS AND TEMPS ARE
ADEQUATE.
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY
STILL SOME TIMING QUESTIONS ON COLD FRONT OVER THE WEEKEND. LOOKS
LIKE MAIN FRONTAL PASSAGE WILL BE ON SUNDAY WITH THE BEST CHANCES OF
RAIN ALONG AND BEHIND IT. MADE LITTLE CHANGE TO POPS AND TEMPS FOR
SUNDAY THROUGH TUESDAY EXCEPT TO EXTEND SMALL POPS INTO MONDAY
MORNING IN THE SOUTHEAST. STILL LOOKS LIKE HIGH PRESSURE TO THE
NORTH WILL TAKE CONTROL OF THE AREA FROM MONDAY THROUGH WEDNESDAY
WITH DRY CONDITIONS AND COOLER NIGHTS WITH MOST MINS IN THE 60S AND
MAXES IN THE MID 80S TO AROUND 90...A LITTLE BELOW NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    75  94  74  94 /  30  20  20  20
HARRISON AR       73  91  72  92 /  30  20  20  20
HOT SPRINGS AR    76  95  75  95 /  30  20  20  20
PINE BLUFF AR     75  95  74  95 /  30  20  20  20
MOUNTAIN HOME AR  72  90  71  91 /  30  20  20  20
MONTICELLO AR     74  95  74  95 /  30  20  20  20
SEARCY AR         73  93  72  94 /  30  20  20  20
MOUNT IDA AR      76  95  75  95 /  30  20  20  20
RUSSELLVILLE AR   75  94  74  94 /  30  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

32/22
Hazardous weather outlook, Aug 25, 2:55 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT WED AUG 25 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
355 PM CDT WED AUG 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REST OF TODAY AND TONIGHT

THERE IS SLIGHT RISK OF SVERE THUNDERSTORMS OVER THE NORTHERN
SECTIONS OF ARKANSAS THIS EVENING. ISOLATED THUNDERSTORMS WITH
DAMAGING WINDS OR HAIL THE SIZE OF PENNIES WILL BE THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THURSDAY AND FRIDAY. A COLD FRONT IS FORECAST TO
MOVE ACROSS ARKANSAS SATURDAY AND SUNDAY...BRINGING BETTER CHANCES
OF RAINFALL TO THE AREA. DRIER WEATHER WILL RETURN FOR THE FIRST
PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

38

The radar

The Western Arkansas radar (KSRX), 107 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pope

When
August 25, 6:10 PM CST
Where
Pope County, 7 mi NW of Pleasant Vly
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.517, -93.217

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417818.